Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 8, NWS Shreveport, LA

February 26, 20234 states

NWS Shreveport, LA issued this wind advisory at Feb 26, 2023, 2:56 PM CST for 4 states. It took effect at Feb 26, 2023, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2023, 2:56 PM CST (20:56 UTC)
In effect from
Feb 26, 2023, 6:00 PM CST
Expired
Feb 27, 2023, 4:24 AM CST
In force
10 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2023-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2023-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS74 KSHV 262056
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
256 PM CST Sun Feb 26 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271200-
/O.NEW.KSHV.WI.Y.0008.230227T0000Z-230227T1200Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
256 PM CST Sun Feb 26 2023

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY MORNING...

* WHAT...South winds 20 to 30 mph with gusts of 35 to 45 mph 
  expected in several locales.

* WHERE...Much of south central and southwest Arkansas, north 
  central and northwest Louisiana, deep east and northeast Texas 
  and southeast Oklahoma.

* WHEN...From 6 PM this evening to 6 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. In
  addition, strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$

24
3 follow-up statements
423 
WWUS74 KSHV 270353
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
953 PM CST Sun Feb 26 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271200-
/O.CON.KSHV.WI.Y.0008.000000T0000Z-230227T1200Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
953 PM CST Sun Feb 26 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts in excess of 40 mph 
  expected tonight.

* WHERE...Much of south central and southwest Arkansas, north 
  central and northwest Louisiana, deep east and northeast Texas 
  and southeast Oklahoma.

* WHEN...Through 6 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$

15
541 
WWUS74 KSHV 270815
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
215 AM CST Mon Feb 27 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271500-
/O.EXT.KSHV.WI.Y.0008.000000T0000Z-230227T1500Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
215 AM CST Mon Feb 27 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...South winds 15 to 20 mph with gusts in excess of 30 mph
  expected through mid-morning.

* WHERE...Much of south central and southwest Arkansas, north 
  central and northwest Louisiana, deep east and northeast Texas 
  and southeast Oklahoma.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. In
  addition, strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

19
426 
WWUS74 KSHV 271024
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
424 AM CST Mon Feb 27 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271130-
/O.CAN.KSHV.WI.Y.0008.000000T0000Z-230227T1500Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
424 AM CST Mon Feb 27 2023

...WIND ADVISORY IS CANCELLED...

$$

19

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 12:00 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Feb 26, 12:00 PM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1200 PM CST Sun Feb 26 2023

...New AVIATION...

.SHORT TERM...
(This afternoon through Monday)
Issued at 901 AM CST Sun Feb 26 2023

Our Dense Fog Advisory has just expired with no further need this
hour except for Gilmer up from zero to 1/4 mi. Everywhere else is
better and a faster pace of of improvement will occur as we warm.
Air temps are ranging from 50 at DeQueen to nearly 70 in Lufkin
with lots in betweens and only a degree or spread. And with that
light fog will still be around next hour and we will run the zone
formatter again at noon to clean out the remaining morning wording.
Otherwise, no changes needed with this update as a warm and
breezy afternoon is sure to unfold everywhere compared to
yesterday with the dominant 1024mb high over the Gulf spreading
ESE winds this morning which will become gusty southerly this
afternoon as the air mass moves farther eastward. /24/

&&

.LONG TERM...
(Monday Night through Sunday)
Issued at 250 AM CST Sun Feb 26 2023

We begin the long term with nearly zonal flow aloft. At the surface,
ridging will have shifted well east of our region, allowing for a
return to southerly low level flow to return. This will mean a
warming trend through the middle part of the upcoming work week.

By Wednesday, what once was zonal flow across the Southern Plains
becomes southwesterly flow aloft due to a deepening trough digging
its way into the Great Basin. Upstream forcing due to embedded
perturbations in this flow should result in scattered convection
Wednesday into Wednesday Night. By Thursday, the trough will begin
to fill as it moves rapidly into the Tx Hill Country and the OK/TX
Pnhdl Region of the Country. A well defined dryline will quickly
surge eastward, east of the I-35 Corridor of N TX Thu Aftn/Night
Evening into Thu Night. Atmospheric conditions in advance of the
dryline suggests at least a moderately unstable airmass with middle
60 dewpoints returning to our entire region. If the GFS is anywhere
close with the suggestion of sfc cyclogenesis and a sfc low moving
rapidly north and east from N TX into Central AR Thu/Thu Night, then
backing low level flow and ample deep layer shear will support all
kinds of severe weather probabilities. The finer details will come
into better agreement with time but there appears to be an
increasing threat of severe thunderstorms late Thu/Thu Evng across
our entire Four State Region before the dryline moves rapidly east
of our region Friday.

The upper trough axis moves rapidly north and east of our region
Friday and through the upcoming weekend which suggests a drying
trend and slightly cooler temperatures. /13/

&&

.AVIATION...
(18Z TAFS)
Issued at 1144 AM CST Sun Feb 26 2023

For the ArkLaTex terminals, the cool air foot hold continues over
SW AR with VLIFR still at KTXK/KELD. The gradient is ramping up
south of I-20 with some southerly gusts in E TX and light SE
elsewhere. Increasing wind speeds will build into the night ahead
along with a chance for some showers on the tail end of an upper
low moving from KN into MO by daybreak. S winds overnight will
back to and keep gusty SW for the remainder of the day. Low level
wind shear will unfold around 06Z with SW aloft near 50KT. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  61  76  48 /  20  30  10   0
MLU  75  63  78  47 /  10  20  20   0
DEQ  66  51  72  39 /  30  80   0   0
TXK  70  56  73  46 /  20  50   0   0
ELD  70  60  75  43 /  20  20  10   0
TYR  77  56  73  50 /  20  50   0   0
GGG  79  58  74  47 /  20  30  10   0
LFK  82  62  77  49 /  10  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
LONG TERM....13
AVIATION...24
Hazardous weather outlook, Feb 26, 1:33 PM CST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
133 PM CST Sun Feb 26 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271945-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
133 PM CST Sun Feb 26 2023

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

Windy conditions are expected later this evening and into the
overnight hours with sustained southerly winds of 20 to 30 mph and
gusts up to 40 mph. Showers and thunderstorms will also move across
portions of the region overnight. At this time, it appears any storms
that do develop should remain sub-severe.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered to numerous thunderstorms will begin moving across the
region on Wednesday, however, the current thinking is that severe
weather on Wednesday will be limited. On Thursday, strong to severe
thunderstorms will be possible by the afternoon hours and into
Thursday night with the arrival of our next storm system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:18 AM CSTDense Fog AdvisorySHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more7 hr

Nearby

Wind Advisories in Texas, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.